Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 11, NWS Atlanta, GA

November 1, 201929 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 1, 2019, 3:45 PM EDT for 29 counties in Georgia. It took effect at Nov 2, 2019, 5:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2019, 3:45 PM EDT (19:45 UTC)
In effect from
Nov 2, 2019, 5:00 AM EDT
Expired
Nov 2, 2019, 10:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 29 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS72 KFFC 011945
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
345 PM EDT Fri Nov 1 2019

GAZ001>009-011>016-019>021-020345-
/O.UPG.KFFC.FZ.A.0001.191102T0900Z-191102T1400Z/
/O.NEW.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
345 PM EDT Fri Nov 1 2019

...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 5 AM to 10 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ022-030>033-041>044-052>054-020345-
/O.NEW.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/
Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-Douglas-
South Fulton-Heard-Coweta-Fayette-
Including the cities of Marietta, Atlanta, Carrollton, 
Douglasville, East Point, Newnan, and Peachtree City
345 PM EDT Fri Nov 1 2019

...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 5 AM to 10 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GG
3 follow-up statements
157 
WWUS72 KFFC 012151
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
551 PM EDT Fri Nov 1 2019

GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400-
/O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-Heard-Coweta-Fayette-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Atlanta, Carrollton, Douglasville, 
East Point, Newnan, and Peachtree City
551 PM EDT Fri Nov 1 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT
SATURDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to low 30s 
  expected.

* WHERE...Portions of north Georgia and west central Georgia along
  and north of a line from Franklin to Peachtree City to Roswell
  to Cleveland.

* WHEN...From 5 AM to 10 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400-
/O.NEW.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/
Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Harris-Talbot-
Including the cities of Gainesville, Lawrenceville, Athens, 
Decatur, Conyers, Covington, Griffin, and Milledgeville
551 PM EDT Fri Nov 1 2019

...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central Georgia and eastern north Georgia,
  south of the Freeze Warning and along and north of a line from
  Hamilton to Forsyth to Warrenton.

* WHEN...From 5 AM to 10 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
362 
WWUS72 KFFC 020748
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
348 AM EDT Sat Nov 2 2019

GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400-
/O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-Heard-Coweta-Fayette-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Atlanta, Carrollton, Douglasville, 
East Point, Newnan, and Peachtree City
348 AM EDT Sat Nov 2 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s to low 30s 
  expected.

* WHERE...Portions of north Georgia and west central Georgia 
  along and north of a line from Franklin to Peachtree City to 
  Roswell to Cleveland.

* WHEN...From 5 AM to 10 AM EDT this morning. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The possibility exists for local spots of 
  freezing fog mainly over the far northern portion of the warning
  area...close to the Tennessee border. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400-
/O.CON.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/
Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Harris-Talbot-
Including the cities of Gainesville, Lawrenceville, Athens, 
Decatur, Conyers, Covington, Griffin, and Milledgeville
348 AM EDT Sat Nov 2 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central Georgia and eastern north Georgia, 
  south of the Freeze Warning and along and north of a line from 
  Hamilton to Forsyth to Warrenton.

* WHEN...From 5 AM to 10 AM EDT this morning. 

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
214 
WWUS72 KFFC 021401
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1001 AM EDT Sat Nov 2 2019

GAZ001>009-011>016-019>022-030>033-041>044-052>054-021515-
/O.EXP.KFFC.FZ.W.0011.000000T0000Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-Heard-Coweta-Fayette-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Atlanta, Carrollton, Douglasville, 
East Point, Newnan, and Peachtree City
1001 AM EDT Sat Nov 2 2019

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures will continue to rise above freezing. 

$$

GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021515-
/O.EXP.KFFC.FR.Y.0001.000000T0000Z-191102T1400Z/
Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Harris-Talbot-
Including the cities of Gainesville, Lawrenceville, Athens, 
Decatur, Conyers, Covington, Griffin, and Milledgeville
1001 AM EDT Sat Nov 2 2019

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures will continue to rise above freezing. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 1, 1:53 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 1, 1:53 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion...updated for Aviation
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
153 PM EDT Fri Nov 1 2019

.PREV DISCUSSION... /Issued Issued by National Weather Service Jackson MS/

UPDATE...
Clear skies dominated the area at late morning as the remaining
low clouds have exited over the far north. Though sunny skies will
prevail, it will still be quite cool as maximums only rise into
the 50s and lower 60s. Adjusted temperatures based on current
trends, otherwise no other changes were made./GG/

PREV DISCUSSION... /Issued 720 AM EDT Fri Nov 1 2019/

SHORT TERM /Today through Saturday/... High pressure will build
across the state during the short term while a broad trough persists
aloft. This should be a dry and colder period for our area...with
mostly clear skies. Gusty northwest winds will diminish during the
next few hours. The main concern with this forecast cycle is the
expectation of another night of freezing temperatures for a portion
of north GA. At this time...morning lows for Saturday look
borderline freezing for most of the area north of Atlanta to Athens.
For now...in coordination with neighbors...have issued a Freeze
Watch for early Saturday morning for the northernmost counties. The
day shift can take another look and make any adjustments.

41

LONG TERM /Saturday Night through Thursday/...
A dry airmass will be in place to start the long term and this will
continue through the rest of the weekend as surface high pressure
moves across the eastern U.S.

A weak cold front is forecast to move across the area Tuesday and
Tuesday night with minimal moisture associated and no instability.
This will give just small chances for light precip in the Monday
night to Tuesday night timeframe and little to no significant
rain amounts are expected.

Some moisture return on Thursday could lead to light precip chances
and the GFS and European are differing on this with the European
wetter than the GFS and we will just have to wait and see how
Thursday will play out as it gets closer.

Temperatures start out below normal through Monday then warm to near
or above normal the rest of the long term.

BDL

&&

.AVIATION...
18Z Update... Will continue a SKC forecast for the forecast
period. Mainly NNW-N surface winds are diminishing as the pressure
gradient relaxes, and so expect mostly calm wind overnight, but
do note an uptick in mixing and NW wind by Saturday afternoon,
especially at ATL. Also of note - heavy frost is possible early
Sat am given ideal cooling overnight with thicker cirrus racing by
just to the south. /EC/

//ATL Confidence...18Z Update...
High confidence on most elements with medium-high confidence on
increasing wind Saturday afternoon.

EC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  35  62  35 /   0   0   0   0
Atlanta         56  36  58  35 /   0   0   0   0
Blairsville     54  31  54  28 /   0   0   0   0
Cartersville    55  32  59  33 /   0   0   0   0
Columbus        60  38  64  38 /   0   0   0   0
Gainesville     56  36  59  34 /   0   0   0   0
Macon           60  36  65  37 /   0   0   0   0
Rome            54  31  59  33 /   0   0   0   0
Peachtree City  57  34  61  35 /   0   0   0   0
Vidalia         64  41  66  42 /   0   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Saturday morning for the
following zones: Bartow...Catoosa...Chattooga...Cherokee...
Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin...
Murray...Pickens...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Nov 1, 11:30 AM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
1130 AM EDT Fri Nov 1 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1130 AM EDT Fri Nov 1 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A freeze watch is in effect for portions of north and central
Georgia. Refer to the freeze warning and watch product / ATLNPWFFC
/ for more information.

Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

A freeze watch is in effect for portions of north Georgia late
tonight.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:55 AM EDTFreeze WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more12 hr
Nov 1, 5:51 PM EDTFrost AdvisoryFFCBaldwin, Banks, Barrow, Butts, Clarke, Clayton and 29 more16 hr

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.